Invariance: A Theoretical Approach for Coding Sets of Words Modulo Literal (Anti)Morphisms

  • Jean NéraudEmail author
  • Carla Selmi
Conference paper
Part of the Lecture Notes in Computer Science book series (LNCS, volume 10432)


Let A be a finite or countable alphabet and let \(\theta \) be literal (anti)morphism onto \(A^*\) (by definition, such a correspondence is determinated by a permutation of the alphabet). This paper deals with sets which are invariant under \(\theta \) (\(\theta \)-invariant for short). We establish an extension of the famous defect theorem. Moreover, we prove that for the so-called thin \(\theta \)-invariant codes, maximality and completeness are two equivalent notions. We prove that a similar property holds for some special families of \(\theta \)-invariant codes such as prefix (bifix) codes, codes with a finite (two-way) deciphering delay, uniformly synchronous codes and circular codes. For a special class of involutive antimorphisms, we prove that any regular \(\theta \)-invariant code may be embedded into a complete one.


Antimorphism Bifix Circular Code Complete Deciphering delay Defect Delay Embedding Equation Literal Maximal Morphism Prefix Synchronizing delay Variable length code Verbal synchronizing delay Word 


  1. 1.
    Ehrenfeucht, A., Rozenberg, S.: Each regular code is included in a regular maximal one. Theor. Inform. Appl. 20, 89–96 (1985)CrossRefzbMATHGoogle Scholar
  2. 2.
    Restivo, A.: On codes having no finite completion. Discrete Math. 17, 309–316 (1977)MathSciNetCrossRefzbMATHGoogle Scholar
  3. 3.
    Bucci, M., de Luca, A., De Luca, A., Zamboni, L.Q.: On \(\theta \)-episturmian words. Eur. J. Comb. 30, 473–479 (2009)MathSciNetCrossRefzbMATHGoogle Scholar
  4. 4.
    Darshini, C.A.D.P., Rajkumar Dare, V., Venkat, I., Subramanian, K.G.: Factors of words under an involution. J. Math. Inf. 1, 52–59 (2013–2014)Google Scholar
  5. 5.
    de Luca, A., De Luca, A.: Pseudopalindrome closure operators in free monoids. Theoret. Comput. Sci. 362, 282–300 (2006)MathSciNetCrossRefzbMATHGoogle Scholar
  6. 6.
    Czeizler, El., Czeizler, Eu., Kari, L., Seki, S.: An extension of the Lyndon-Schützenberger result to pseudoperiodic words. Inf. Comput. 209, 717–730 (2011)Google Scholar
  7. 7.
    Manea, F., Müller, M., Nowotka, D., Seki, S.: Generalised Lyndon-Schützenberger equations. In: Csuhaj-Varjú, E., Dietzfelbinger, M., Ésik, Z. (eds.) MFCS 2014. LNCS, vol. 8634, pp. 402–413. Springer, Heidelberg (2014). doi: 10.1007/978-3-662-44522-8_34 Google Scholar
  8. 8.
    Manea, F., Mercaş, R., Nowotka, D.: Fine and Wilf’s theorem and pseudo-repetitions. In: Rovan, B., Sassone, V., Widmayer, P. (eds.) MFCS 2012. LNCS, vol. 7464, pp. 668–680. Springer, Heidelberg (2012). doi: 10.1007/978-3-642-32589-2_58 CrossRefGoogle Scholar
  9. 9.
    Gawrychowski, P., Manea, F., Mercas, R., Nowotka, D., Tiseanu, C.: Finding pseudo-repetitions. In: Portier, N., Wilke, T. (eds) 30th International Symposium on Theoretical Aspects of Computer Science (STACS 2013). Leibniz International Proceedings in Informatics (LIPIcs), vol. 20, pp. 257–268. Dagstuhl, Germany (2013). Schloss Dagstuhl-Leibniz-Zentrum fuer InformatikGoogle Scholar
  10. 10.
    Berstel, J., Perrin, D., Reutenauer, C.: Codes and Automata. Cambridge University Press, New York (2010)Google Scholar
  11. 11.
    Néraud, J.: Completing circular codes in regular submonoids. Theoret. Comput. Sci. 391, 90–98 (2008)MathSciNetCrossRefzbMATHGoogle Scholar
  12. 12.
    Kari, L., Mahalingam, K.: DNA codes and their properties. In: Mao, C., Yokomori, T. (eds.) DNA 2006. LNCS, vol. 4287, pp. 127–142. Springer, Heidelberg (2006). doi: 10.1007/11925903_10 CrossRefGoogle Scholar
  13. 13.
    Kari, L., Mahalingam, K.: Watson-Crick conjugate and commutative words. In: Garzon, M.H., Yan, H. (eds.) DNA 2007. LNCS, vol. 4848, pp. 273–283. Springer, Heidelberg (2008). doi: 10.1007/978-3-540-77962-9_29 CrossRefGoogle Scholar
  14. 14.
    Lothaire, M.: Combinatorics on Words. Cambridge University Press, Cambridge (1983). 2nd edn. in Cambridge University Press 1997Google Scholar
  15. 15.
    Bruyère, V.: On maximal codes with bounded synchronization delay. Theoret. Comput. Sci. 204, 11–28 (1998)MathSciNetCrossRefzbMATHGoogle Scholar

Copyright information

© Springer International Publishing AG 2017

Authors and Affiliations

  1. 1.Laboratoire d’Informatique, de Traitement de l’Information et des SystèmesUniversité de RouenSaint-Étienne-du-RouvrayFrance

Personalised recommendations